MAUDE Adverse Event Report: WENZEL SPINE, INC. VARILIFT-L; LUMBAR INTERBODY FUSION DEVICE

WENZEL SPINE, INC. VARILIFT-L; LUMBAR INTERBODY FUSION DEVICE
Model Number CIE2-11-24-00
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 04/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The removal surgery took place on (b)(6) 2017, we (the manufacturer) were made aware that the removal surgery was scheduled on (b)(6) 2017.During the course of our investigation, we were made aware of additional information regarding the circumstances of the removal that reasonably suggested our device may have either caused or contributed to the need for the device removal on (b)(6) 2017 and the mdr assessment as a reportable event was made on (b)(6) 2017.The root cause for this product event is yet unknown and the investigation is ongoing.Follow-up mdr(s) will be submitted as the investigation is concluded.Device held at hospital.
 
Event or Problem Description
Reported varilift-l removal surgery 8 months post-op due to patient complaint of persistent radicular leg pain on the left-side.
 
Additional Manufacturer Narrative
Based on the information received to date, the root cause of the event is most likely due to improper placement of the device during the index surgery.No evidence of device malfunction or failure was found.

Brand Name
VARILIFT-L
Common Device Name
LUMBAR INTERBODY FUSION DEVICE
Manufacturer (Section D)
WENZEL SPINE, INC.
1130 rutherford lane
suite 200
austin 78753
MDR Report Key6581420
Report Number3008009850-2017-00003
Device Sequence Number13711225
Product Code MAX
UDI-Device Identifier00813210020009
UDI-Public00813210020009
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/08/2020
Device Model NumberCIE2-11-24-00
Device Lot Number08150801
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2017
Supplement Date Received by Manufacturer04/10/2017
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR